Wasabi nose

An underreported complication of cyclophosphamide infusions

Ginger L. Janow, Norman Todd Ilowite, Dawn M. Wahezi

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Wasabi nose, a term used to describe the nasopharyngeal discomfort experienced during cyclophosphamide infusions, is a rare phenomenon, previously described in case reports of adult oncology patients typically receiving high-dose chemotherapy regimens. The underlying mechanism by which this phenomenon occurs is unknown. We report four cases of children with rheumatic diseases afflicted by profound nasopharyngeal discomfort secondary to low-dose cyclophosphamide infusions. We additionally review the literature regarding potential medical management of these complications and describe our experience using these interventions.

Original languageEnglish (US)
Pages (from-to)1003-1005
Number of pages3
JournalClinical Rheumatology
Volume30
Issue number7
DOIs
StatePublished - Jul 2011

Fingerprint

Nose
Cyclophosphamide
Rheumatic Diseases
Drug Therapy

Keywords

  • Cyclophosphamide
  • Drug toxicity
  • Pediatric rheumatology
  • Systemic lupus erythematosus

ASJC Scopus subject areas

  • Rheumatology

Cite this

Wasabi nose : An underreported complication of cyclophosphamide infusions. / Janow, Ginger L.; Ilowite, Norman Todd; Wahezi, Dawn M.

In: Clinical Rheumatology, Vol. 30, No. 7, 07.2011, p. 1003-1005.

Research output: Contribution to journalArticle

Janow, Ginger L. ; Ilowite, Norman Todd ; Wahezi, Dawn M. / Wasabi nose : An underreported complication of cyclophosphamide infusions. In: Clinical Rheumatology. 2011 ; Vol. 30, No. 7. pp. 1003-1005.
@article{a85f9e17ca3d4260902287a933c52b1e,
title = "Wasabi nose: An underreported complication of cyclophosphamide infusions",
abstract = "Wasabi nose, a term used to describe the nasopharyngeal discomfort experienced during cyclophosphamide infusions, is a rare phenomenon, previously described in case reports of adult oncology patients typically receiving high-dose chemotherapy regimens. The underlying mechanism by which this phenomenon occurs is unknown. We report four cases of children with rheumatic diseases afflicted by profound nasopharyngeal discomfort secondary to low-dose cyclophosphamide infusions. We additionally review the literature regarding potential medical management of these complications and describe our experience using these interventions.",
keywords = "Cyclophosphamide, Drug toxicity, Pediatric rheumatology, Systemic lupus erythematosus",
author = "Janow, {Ginger L.} and Ilowite, {Norman Todd} and Wahezi, {Dawn M.}",
year = "2011",
month = "7",
doi = "10.1007/s10067-011-1728-z",
language = "English (US)",
volume = "30",
pages = "1003--1005",
journal = "Clinical Rheumatology",
issn = "0770-3198",
publisher = "Springer London",
number = "7",

}

TY - JOUR

T1 - Wasabi nose

T2 - An underreported complication of cyclophosphamide infusions

AU - Janow, Ginger L.

AU - Ilowite, Norman Todd

AU - Wahezi, Dawn M.

PY - 2011/7

Y1 - 2011/7

N2 - Wasabi nose, a term used to describe the nasopharyngeal discomfort experienced during cyclophosphamide infusions, is a rare phenomenon, previously described in case reports of adult oncology patients typically receiving high-dose chemotherapy regimens. The underlying mechanism by which this phenomenon occurs is unknown. We report four cases of children with rheumatic diseases afflicted by profound nasopharyngeal discomfort secondary to low-dose cyclophosphamide infusions. We additionally review the literature regarding potential medical management of these complications and describe our experience using these interventions.

AB - Wasabi nose, a term used to describe the nasopharyngeal discomfort experienced during cyclophosphamide infusions, is a rare phenomenon, previously described in case reports of adult oncology patients typically receiving high-dose chemotherapy regimens. The underlying mechanism by which this phenomenon occurs is unknown. We report four cases of children with rheumatic diseases afflicted by profound nasopharyngeal discomfort secondary to low-dose cyclophosphamide infusions. We additionally review the literature regarding potential medical management of these complications and describe our experience using these interventions.

KW - Cyclophosphamide

KW - Drug toxicity

KW - Pediatric rheumatology

KW - Systemic lupus erythematosus

UR - http://www.scopus.com/inward/record.url?scp=79959589471&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=79959589471&partnerID=8YFLogxK

U2 - 10.1007/s10067-011-1728-z

DO - 10.1007/s10067-011-1728-z

M3 - Article

VL - 30

SP - 1003

EP - 1005

JO - Clinical Rheumatology

JF - Clinical Rheumatology

SN - 0770-3198

IS - 7

ER -